Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 263, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 2, 2017, 4:51 PM CDT for Dallas County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2017, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 2, 2017, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 73 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:09 PM CDT | HAIL 0.75 | 4 Nnw Mesquite, TX | DELAYED REPORT OF PENNY SIZE HAIL 4 MILES NNW OF MESQUITE |
| Jun 2, 5:12 PM CDT | HAIL 1.5 | 2 Nw Mesquite, TX | VIA SOCIAL MEDIA: PING PONG BALL SIZE HAIL IN MESQUITE NEAR TOWN EAST |
| Jun 2, 5:25 PM CDT | HAIL 2 | 1.5 Ne Mesquite, TX | DELAYED REPORT VIA SOCIAL MEDIA: EGG SIZE HAIL REPORTED IN MESQUITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WUUS54 KFWD 022151
SVRFWD
TXC113-022230-
/O.NEW.KFWD.SV.W.0263.170602T2151Z-170602T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
451 PM CDT FRI JUN 2 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Dallas County in north central Texas...
* Until 530 PM CDT.
* At 450 PM CDT, a severe thunderstorm was located near Garland,
moving northeast at 10 mph.
HAZARD...65 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dallas, Garland, Mesquite, Richardson, Rowlett, Wylie, Balch
Springs, University Park, Sachse, Highland Park, Sunnyvale and
Buckingham.
This includes the following interstates...
Interstate 35E near mile marker 428.
Interstate 30 between mile markers 47 and 64.
Interstate 45 near mile marker 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3298 9652 3284 9652 3271 9656 3278 9682
3299 9675 3299 9668
TIME...MOT...LOC 2150Z 206DEG 7KT 3284 9668
HAIL...0.75IN
WIND...65MPH
$$
Stalley1 follow-up statement
654
WWUS54 KFWD 022207
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
507 PM CDT FRI JUN 2 2017
TXC113-022230-
/O.CON.KFWD.SV.W.0263.000000T0000Z-170602T2230Z/
Dallas TX-
507 PM CDT FRI JUN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN DALLAS COUNTY...
At 507 PM CDT, a severe thunderstorm was located near Mesquite,
moving northeast at 10 mph.
HAZARD...65 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dallas, Garland, Mesquite, Richardson, Rowlett, Wylie, Balch Springs,
Sachse and Sunnyvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3298 9652 3284 9652 3271 9656 3276 9675
3291 9673 3299 9667
TIME...MOT...LOC 2207Z 227DEG 8KT 3283 9665
HAIL...0.75IN
WIND...65MPH
$$
StalleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:03 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 2, 4:03 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 403 PM CDT Fri Jun 2 2017 .SHORT TERM... Numerous showers and thunderstorms are ongoing across North TX this afternoon. Increased development is due to upper diffluence overspreading an uncapped and unstable airmass. In addition, collisions of multiple outflow boundaries continue to initiate new thunderstorms especially across the DFW Metroplex area. While the severe potential with this activity is very low, some downburst winds of 40-50 mph and small hail will be possible with the strongest storms. The main concern with this activity is the potential for localized flooding due very heavy rain and slow storm motions. While the propagation of this thunderstorm cluster has generally been SSE, individual cell movement is more NNE, so multiple thunderstorms are developing and moving over the same areas for a prolonged period of time. This cell training will have the potential for localized flash flooding into the early evening hours, especially over urban areas. We've seen actual rain amounts as high as 2-3" per hour with this activity so far. Later this evening, activity should begin decreasing as it outruns upper support to the east and SBCIN increases. Some guidance has been hinting at a second round of convection developing west of the CWA and making a run at our western counties overnight. With relatively weak shear to organize thunderstorms and weak flow to drive them eastward, this scenario seems fairly unlikely. However, additional scattered storms may continue to develop across these areas due to the large-scale ascent in place. There should be a relative minimum in convective coverage towards daybreak Saturday before chances increase yet again by late morning and afternoon. -Stalley && .LONG TERM... Shower and thunderstorm chances will remain in place across North Texas through the weekend with the slow moving upper trough axis expected to take its time clearing the region. Timing the individual embedded shortwaves will be key to pinning down the best rain chances, but the environment will generally remain uncapped, moist, and unstable for the next 72 hours, so thunderstorms will be possible throughout the period. Attempting to time the better rain chances, we'll look at tomorrow morning into the afternoon hours. Similar to today, there will be a piece of shortwave energy rotating around the main upper trough. This should again swing across our northwest counties. Convection may be ongoing west of the area during the morning hours and should move into our western counties. If the convection is less organized during the morning then as we heat up by afternoon, coverage of showers and thunderstorms should increase. Favored areas will still be across the north and northwest counties closer to the upper trough. Farther south, coverage will be much more scattered in nature driven primarily by outflow boundary interactions. A secondary, stronger shortwave will rotate around on Saturday night into Sunday. Right now, the forecast is highly dependent upon what happens during the day Saturday. Any organized clusters of thunderstorms would likely put down fairly substantial outflow boundaries which would stabilize the area immediately behind the boundary. This could locally suppress new convective development late Saturday night into Sunday. If the convection is more disorganized and spotty during the day Saturday, then we could actually have an overnight uptick in convective activity near the center of the upper low and its associated surface low. Right now, either one of those scenarios could play out. So for now, we'll continue with the fairly high PoPs Saturday night (40-60%) with the best chances across the central and western counties and continue high PoPs into Sunday (50-60%) with the best coverage shifting to the east with time. Concerning the severe weather threat...Moderate instability will be common through the weekend with surface based CAPE around 2000 j/kg. This instability will be uncapped but within very weak flow aloft suggesting that the thunderstorms will likely be disorganized clusters. The main threat during this time will be small hail and perhaps a severe wind gust with the strongest storms. Frequent cloud to ground lightning will also be a significant threat. Concerning the flash flood threat...Many areas are still below normal on rainfall, but we've now had a couple of days with heavy rainfall, especially across our western and northern counties. Any prolonged precipitation in these areas could result in localized flash flooding given increasingly moist soils. We'll continue to monitor this closely through the weekend. By Sunday night, the core of the upper trough should be moving to our southeast. This will allow northerly flow to spread into the region and should pull in some drier mid level air, effectively cutting of rain chances to the area from north to south. We'll keep some low rain chances in for Monday afternoon as the low level moisture won't be totally scoured out, but coverage will be much more spotty than over the weekend. Outside of some very low rain chances across the southeast on Tuesday, most of the area will remain dry through the end of the week. Temperatures will be dependent upon cloud cover and areas of precipitation but should generally be in the mid/upper 80s outside of rain/thick clouds. Dunn && .AVIATION... /Issued 1254 PM CDT Fri Jun 2 2017/ Thunderstorm potential will be the main aviation concern for the next ~8 hours at area TAF sites. For DFW Metroplex: Isolated storms are ongoing as of 1730z which have affected airports throughout the late morning hours. An increase in convection is expected during the mid to late afternoon hours as diurnal destabilization occurs and an upper disturbance pivots overhead. Have tempo'd some thunder during the most likely time period of around 19-23z, although storms may linger through around 02z before moving off to the east. Frequent lightning and erratic gusty winds to around 40 mph are possible with any storms that occur. Later tonight, MVFR stratus should redevelop. These cigs should be between 1-1.5kft although some brief cigs below 1 kft are possible. Additional scattered storms are expected once again Saturday and have included VCTS in the extended DFW TAF. For Waco: BKN MVFR cigs should remain in place throughout most of the day. Thunderstorm activity is expected to remain more isolated across Central TX, but confidence is sufficient to at least include some VCTS at Waco through the late afternoon and evening hours. Based on trends, may be able to include a tempo TS in subsequent amendments. A cluster of storms may move eastward toward the TAF site during the overnight hours, but confidence in this activity reaching as far east as Waco is low. If this convection remains west, another round of MVFR stratus should overspread the airport by early Saturday morning and linger through midday Saturday. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 85 70 84 71 / 60 50 50 50 40 Waco 71 87 69 86 69 / 50 40 50 60 40 Paris 68 82 68 83 69 / 50 50 40 60 30 Denton 69 84 68 84 69 / 60 50 50 50 40 McKinney 69 84 68 84 69 / 60 50 50 50 40 Dallas 73 86 72 85 72 / 60 50 50 50 40 Terrell 70 86 69 85 70 / 60 50 50 50 40 Corsicana 72 86 70 85 71 / 60 40 40 60 40 Temple 70 87 69 85 69 / 30 40 40 60 50 Mineral Wells 67 84 68 84 68 / 50 50 60 50 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 26/91
Hazardous weather outlook, Jun 2, 3:37 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 337 PM CDT Fri Jun 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 337 PM CDT Fri Jun 2 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will continue through the evening hours before decreasing in coverage later tonight. While the severe weather threat is low, some gusty downburst winds of 40-50 mph may occur in and near thunderstorms along with frequent cloud to ground lightning. In addition, prolonged heavy rainfall will result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain chances will continue Saturday through Tuesday as an upper level disturbance slowly moves across the region. The activity will largely remain isolated to scattered in nature and coverage will be highest during the afternoon and evening hours. With little shear, the activity will be generally disorganized. Lightning, gusty winds and heavy rainfall will be the main hazards but some small hail may occasionally occur. The severe threat will remain low, but areas that experience multiple rounds of rainfall may have some flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Stalley
In the hours before
Special weather statement, Jun 2, 11:59 AM CDT, 4 hours 52 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1159 AM CDT FRI JUN 2 2017 TXZ103-118-119-021730- Denton TX-Tarrant TX-Dallas TX- 1159 AM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON... NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES UNTIL 1230 PM CDT... At 1158 AM CDT, Doppler radar was tracking a strong thunderstorm over Grapevine, or just north of DFW Airport, moving north at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locally heavy rainfall will also be possible. Locations impacted include... Irving, Carrollton, Lewisville, Flower Mound, Euless, Grapevine, Coppell, Southlake, Colleyville, Double Oak and Hebron. LAT...LON 3288 9699 3288 9712 3306 9711 3306 9690 TIME...MOT...LOC 1658Z 184DEG 5KT 3294 9705 Dunn
Special weather statement, Jun 2, 12:34 PM CDT, 4 hours 17 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1234 PM CDT FRI JUN 2 2017 TXZ103-021800- Denton TX- 1234 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DENTON COUNTY UNTIL 100 PM CDT... At 1232 PM CDT, Doppler radar was tracking several small strong thunderstorms across northern Denton county. A storm just north of Krum and another near Aubrey may produce winds to 50 mph. These storms are moving to the north at 20 mph. Locations impacted include... Krum, Sanger, Pilot Point, Aubrey. LAT...LON 3341 9684 3319 9684 3321 9739 3343 9738 TIME...MOT...LOC 1732Z 171DEG 17KT 3328 9721 Dunn
Special weather statement, Jun 2, 3:46 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Fort Worth TX 346 PM CDT FRI JUN 2 2017 TXZ118-119-022115- Tarrant TX-Dallas TX- 346 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TARRANT AND WEST CENTRAL DALLAS COUNTIES UNTIL 415 PM CDT... At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over Grand Prairie, moving north at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Arlington, Irving, Grand Prairie, Euless and Duncanville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3267 9690 3262 9711 3282 9713 3283 9697 TIME...MOT...LOC 2046Z 164DEG 6KT 3272 9703 92
Local storm report, Jun 2, 4:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT FRI JUN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN 4 SW KELLER 32.89N 97.30W
06/02/2017 E3.25 INCH TARRANT TX BROADCAST MEDIA
JUST SOUTH OF TARRANT PARKWAY A HALF MILE WEST OF HWY
377Special weather statement, Jun 2, 4:32 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
432 PM CDT FRI JUN 2 2017
TXZ119-022215-
Dallas TX-
432 PM CDT FRI JUN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS COUNTY UNTIL
515 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dallas, moving north at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dallas, Garland, Mesquite, Richardson, Rowlett, Wylie, Balch Springs,
University Park, Sachse, Highland Park, Sunnyvale and Buckingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3298 9652 3293 9652 3271 9663 3276 9684
3299 9680
TIME...MOT...LOC 2131Z 197DEG 10KT 3281 9671
StalleyThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:35 AM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| Jun 2, 9:38 AM CDT | Special Weather Statement | FWD | Stephens | 52 min |
| Jun 2, 11:59 AM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jun 2, 12:34 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Jun 2, 2:56 PM CDT | Areal Flood Advisory | FWD | Denton | 64 min |
| Jun 2, 3:00 PM CDT | Areal Flood Advisory | FWD | Cooke, Montague, Wise | 2 hr |
| Jun 2, 3:21 PM CDT | Areal Flood Advisory | FWD | Tarrant | 114 min |
| Jun 2, 3:40 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 2, 3:46 PM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| Jun 2, 3:57 PM CDT | Areal Flood Advisory | FWD | Denton | 2 hr |
| Jun 2, 4:02 PM CDT | Areal Flood Advisory | FWD | Dallas | 58 min |
| Jun 2, 4:32 PM CDT | Special Weather Statement | FWD | Dallas | 43 min |
| Jun 2, 4:45 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jun 2, 4:57 PM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jun 2, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 64 min |
| Jun 2, 6:15 PM CDT | Special Weather Statement | FWD | Kaufman | 45 min |
| Jun 2, 6:31 PM CDT | Special Weather Statement | FWD | Kaufman | 44 min |
| Jun 2, 6:36 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.